LEARN, SHOP & CHAT ABOUT PLASTIC SURGERY, BEAUTY AND ANTI-AGING
You're here: Home > Message Boards > Skin Care, Anti-Aging, Skin Conditions > Obagi Skin Care

Plastic Surgery, Beauty, Skin Care Message Boards & Blogs

Our message boards are for all of us who want to talk, listen, share, and support fellow women and men interested in discussing plastic surgery, beauty treatments, pregnancy, gynecological concerns, aging, and various health conditions. You can read messages without logging in. To post a message, please log in or register. It's free...and being a member gives you access to important information. By using the Message Boards, you agree to the Message Boards Policies.

SUBSCRIBE: Sign up to get newsletter with weekly popular topics discussed on the boards  
 

List of Irritating Ingred.- Isopropyl Miristate -in Retin A

Ask about Obagi Skin Care and get answers from licensed Obagi skin care specialists and Obagi users from the community.

List of Irritating Ingred.- Isopropyl Miristate -in Retin A

Postby Susan_RN » Sat May 17, 2008 12:30 pm

--------------------------------------------------------------------------------

http://www.zerozits.com/Articles/acnedetect.htm

This list has probably gone up before,but if you don't have it, here it is. Isopropyl Miristate is in the Tretinoin Cream and Retin A cream that is dispensed through drugstores and even through Obagi. I have had this conversation several times with my rep, to no avail. (Not her fault, just the company considering profits over patient safety.)

Put this in your Favorites list and check out ingredients in other products or makeup you might be using. It can be scary! :shock:

I had a personal nightmare with Retin A cream about 8 years ago. Long story, but basically after having great success with Obagi and Tretinoin cream that a PS had compounded WITHOUT the IM I switched to actual Tretinoin cream from CVS pharmacy. Bam! Within one week I had worse cystic acne than EVER before. ](*,)

Years later in esthetics training I put 2 and 2 together and realized that it was the IM, and not Tret , and not Obagi, causing all my problems. \:D/

So that is why we have Tret formulated and compounded for us. I just don't want to take a risk with any of my own clients. Several of you have asked the reason that we don't dispense the same Tretinoin that Obagi offices typically dispense, and this is the long answer to "why". Not everyone is sensitive to it, but if you are getting tons of breakouts on Tret or Retin A Cream, then this is something to consider.

I hope that explains things.
www.myheavenlyskin.com ~ Registered Nurse, Esthetician, and Owner of Cosmetic Laser Center ~

"Today could be your last, so be a blessing in this moment and make your life count for eternity"
User avatar
Susan_RN
 
Posts: 58
Joined: Fri May 16, 2008 5:19 pm
Location: South Carolina



Re: List of Irritating Ingred.- Isopropyl Miristate -in Retin A

Postby mintymint514 » Wed Jan 05, 2011 2:32 pm

Hello,

I was wondering the same thing. I have started Obagi Nuderm for normal to oily skin. Tretinoin gel does not mix well with the blender but I am afraid to use the creme. I do not want to irritate my acne or develop even more acne. What tretinoin would you suggest for me to use? Please advise.

Thanks!

Mint
mintymint514
 
Posts: 1
Joined: Wed Jan 05, 2011 2:29 pm



Re: List of Irritating Ingred.- Isopropyl Miristate -in Retin A

Postby dbennack » Wed Apr 06, 2011 12:02 pm

I began the Obagi NU Derm system 3 weeks ago and after a couple of days started noticing small bumps on my forehead and cheeks. Now I very rarely react strongly to products, and I have no acne, just the occasional zit so when I was saw this I was dismayed that perhaps the Obagi wouldn't work for me, because I usually enjoy clear skin (also I'm an esthetician and just attended a day long Obagi Seminar and was so excited to try it). Could this be the Tretinoin? I'm using the lowest percentage, .075%. Or is it possible it's the hydroquinone? I was expecting dryness and redness but not little red bumps! Does not look like acne it all. Never heard of the Isopropyl Miristate thing. As of now I've suspended use of the retin A and all hydroquinone and they are starting to fade. Kind of hard to going into work as a skin professional with bad skin!
dbennack
 
Posts: 1
Joined: Wed Apr 06, 2011 11:52 am




Return to Obagi Skin Care

 

Featured Specialists